Alert archive / Illinois / Special Weather Statements in 2024

Special Weather Statement, NWS Paducah, KY

July 29, 2024Wayne County, Illinois

NWS Paducah, KY issued this special weather statement at Jul 29, 2024, 10:10 PM CDT for Wayne County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2024, 10:10 PM CDT (03:10 UTC)
Expired
Jul 29, 2024, 11:00 PM CDT
In force
50 min
Issued by
NWS Paducah, KY
Hail
0.25 in
Wind
40

County Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2206 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS83 KPAH 300310
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
1010 PM CDT Mon Jul 29 2024
 
ILZ075>077-082-083-300400-
White IL-Edwards IL-Hamilton IL-Jefferson IL-Wayne IL-
1010 PM CDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITE...SOUTHERN
WAYNE...EAST CENTRAL JEFFERSON...SOUTHWESTERN EDWARDS AND NORTHERN
HAMILTON COUNTIES THROUGH 1100 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wayne City, or 11 miles southwest of Fairfield, moving southeast at
35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Fairfield, Wayne City, Bluford, Enfield, Jeffersonville, Sims, Mill
Shoals, Springerton, Keenes, Belle Prairie City, and Burnt Prairie.

This includes Interstate 64 in Illinois between Mile Markers 86 and
128.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and southeastern Illinois.

&&

LAT...LON 3829 8882 3846 8839 3823 8802 3802 8833
TIME...MOT...LOC 0310Z 301DEG 31KT 3831 8857 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

DW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:40 PM CDT, 3 hours 30 minutes earlier. Its key messages:

  • Dangerous heat and humidity will build across the region this week. Heat index readings of 105 to 115 are expected.
  • Daily storm chances exist in at least portions of our cwa through the week. Some of these storms may be severe. Heavy rainfall capable of flash flooding is also a concern.
  • Somewhat cooler weather returns end of the week and over the weekend. Heat index readings likely still in the mid to upper 90s though.
Area forecast discussion, Jul 29, 6:40 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
640 PM CDT Mon Jul 29 2024

.KEY MESSAGES...

- Dangerous heat and humidity will build across the region this
  week. Heat index readings of 105 to 115 are expected.

- Daily storm chances exist in at least portions of our cwa
  through the week. Some of these storms may be severe. Heavy
  rainfall capable of flash flooding is also a concern.

- Somewhat cooler weather returns end of the week and over the
  weekend. Heat index readings likely still in the mid to upper
  90s though.

&&

.DISCUSSION...
Issued at 246 PM CDT Mon Jul 29 2024

An upper ridge over the south central U.S. will continue to expand
northeastward into the Mid-Mississippi Valley Tuesday into Wednesday.
500mb heights look to be highest on Wednesday and Thursday, before
the ridge gets shunted back to the southwest Friday into Saturday as
a shortwave dives down from the Upper Midwest into the Ohio Valley.
Thereafter, there are indications in the ensemble guidance
suggesting the ridge may expand back eastward into our region next
week.

Our region resides in northwest flow aloft, on the northeasterly
periphery of the upper ridge, through Tuesday. 700mb temps are
expected to rise above 12C over SEMO on Tuesday and likely over much
of the region on Wednesday. Ridge ridging MCS activity is possible
tonight through Tuesday night mainly east of the Mississippi River,
with the greatest potential up in the Wabash Valley and EVV Tr-State
regions. Timing of these storm complexes is always tricky though.
Several CAMs suggest development to our north blowing up and diving
south later this evening and overnight, which seems very plausible.
Again most favored areas is along and northeast of a Mount Carmel to
Owensboro line, but can't rule it out through most of west KY and S
IL. Any training of storms could easily lead to localized
amounts in excess of 2-3" and pose a flash flooding threat.

The environment in place this evening/overnight and again on Tuesday
will be favorable for severe thunderstorms. Instability/shear/low
level moisture/favorable mid level lapse rates all support damaging
winds, possibly some large hail, and can't rule out a tornado even
(given SRH values of over 150-200). SPC has parts of our area in a
slight risk for each period which seems reasonable.

As the ridge continues to build further across the region and 700mb
temps rise upwards of 13-15C, the chances of MCS activity decreases
on Wednesday. Can't completely rule it out across our northeast cwa,
but it appears far less likely. Thursday also may end up being
largely dry, until a frontal boundary associated with the incoming
shortwave to our north sinks south which may generate some
convection by evening and overnight. However, it wouldn't be that
surprising to see any boundaries from MCS's sinking south and west
into our area and muck up some of these periods.

Dangerous heat and humidity will be a heightened concern over the
coming days. However, any convection and associated cloud cover
could easily lead to much cooler air across portions of the region.
Our current forecast has highs reaching the mid 90s with dewpoints
pooling in the upper half of the 70s resulting in heat index
readings of 105 to 115 Tuesday and Wednesday. In collaboration with
neighbors, have decided to hoist an Excessive Heat Warning and Heat
Advisory for much of the area. While our current forecast has
southwest Indiana, northwest Kentucky, and southeast Illinois
reaching criteria, we have less confidence in these areas as they
are on the outer fringes of the heat dome. Will punt to the mid
shift to assess the latest data and hopefully gain higher confidence
if headlines are indeed needed for these area.

Heat products likely will continue into Thursday, but have held off
issuing that far ahead for now. Convective chances increase later
Thursday into Friday as a front sinks south. Some severe storms
again seem possible during this time period. Can't rule out some
activity lingering into Saturday, but the weekend looks largely dry
at the moment. It still looks quite warm, with highs in the low 90s
in many areas. Humidity levels will still be elevated but won't be
near as bad as previous days, which should largely keep heat index
readings below 100.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 606 PM CDT Mon Jul 29 2024

Convective evolution is still challenging this evening as very
little convection has developed as of this issuance across
central Illinois. Anything that does develop would most likely
dive southeastward with the greatest probability of seeing the
storms at OWB/EVV. Added VCTS between 03Z and 07Z for mostly
likely impact time frame. Outside of that, any additional
convection may be limited to later in the day Tuesday. Overall
VFR conditions expected outside of any thunderstorm impacts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 11 AM Tuesday to 8 PM CDT Wednesday for
     ILZ075-081-082-086-087-090-091.
     Heat Advisory until 8 PM CDT this evening for ILZ080-084-088-
     092-093.
     Excessive Heat Warning from 11 AM Tuesday to 8 PM CDT
     Wednesday for ILZ080-084-085-088-089-092>094.
MO...Heat Advisory from 11 AM Tuesday to 8 PM CDT Wednesday for
     MOZ100-107.
     Heat Advisory until 8 PM CDT this evening for MOZ076-086-087-
     100-107>112-114.
     Excessive Heat Warning from 11 AM Tuesday to 8 PM CDT
     Wednesday for MOZ076-086-087-108>112-114.
IN...None.
KY...Heat Advisory from 11 AM Tuesday to 8 PM CDT Wednesday for
     KYZ007>017-020>022.
     Heat Advisory until 8 PM CDT this evening for KYZ001>004.
     Excessive Heat Warning from 11 AM Tuesday to 8 PM CDT
     Wednesday for KYZ001>006.

&&

DISCUSSION...SP
AVIATION...KC
Hazardous weather outlook, Jul 29, 3:18 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
318 PM CDT Mon Jul 29 2024

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-302030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
318 PM CDT Mon Jul 29 2024 /418 PM EDT Mon Jul 29 2024/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible across portions of the region this
evening and overnight. A few of these may become severe with
damaging winds the primary concern, but large hail and even a
tornado can't be ruled out. Torrential downpours may lead to
localized flash flooding issues as well.

A Heat Advisory is in effect until 8 PM for portions of the
region. Refer to the product for details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Daily chances for scattered thunderstorms exists through at least
Friday. A few severe storms are possible Tuesday afternoon and
evening. Heavy rain will continue to pose a flooding concern with
each round of storms.

Much of the region is in an Excessive Heat Warning or Heat
Advisory on Tuesday and Wednesday as heat index readings of 105 to
115 are expected. Refer to the products for details. These
conditions will likely continue into Thursday as well.

.SPOTTER INFORMATION STATEMENT...

Spotters should stay abreast of the latest forecasts and updates
in case their activation is requested later tonight or Tuesday.

In the hours before

Special weather statement, Jul 29, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1010 PM CDT Mon Jul 29 2024

ILZ075>077-082-083-300400-
White IL-Edwards IL-Hamilton IL-Jefferson IL-Wayne IL-
1010 PM CDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITE...SOUTHERN
WAYNE...EAST CENTRAL JEFFERSON...SOUTHWESTERN EDWARDS AND NORTHERN
HAMILTON COUNTIES THROUGH 1100 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wayne City, or 11 miles southwest of Fairfield, moving southeast at
35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fairfield, Wayne City, Bluford, Enfield, Jeffersonville, Sims, Mill
Shoals, Springerton, Keenes, Belle Prairie City, and Burnt Prairie.

This includes Interstate 64 in Illinois between Mile Markers 86 and
128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and southeastern Illinois.

&&

LAT...LON 3829 8882 3846 8839 3823 8802 3802 8833
TIME...MOT...LOC 0310Z 301DEG 31KT 3831 8857

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:01 PM CDTSevere Thunderstorm WarningPAHHenderson, Union29 min
Jul 30, 11:26 AM CDTSpecial Weather StatementPAHDaviess49 min
Jul 30, 11:43 AM CDTSevere Thunderstorm WarningPAHDaviess32 min
Jul 30, 11:53 AM CDTFlood WatchPAHCaldwell, Daviess, Henderson, Union10 hr
Jul 30, 11:57 AM CDTSevere Thunderstorm WarningPAHDaviess, Henderson48 min
Jul 30, 12:19 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson29 min
Jul 30, 1:29 PM CDTSevere Thunderstorm WarningPAHMuhlenberg46 min
Jul 30, 3:53 PM CDTSevere Thunderstorm WarningPAHUnion, Webster37 min
Jul 30, 4:24 PM CDTSevere Thunderstorm WarningPAHWebster28 min
Jul 30, 4:29 PM CDTFlash Flood WarningPAHWebster3 hr
Jul 30, 5:17 PM CDTSevere Thunderstorm WarningPAHUnion43 min
Jul 30, 5:40 PM CDTSevere Thunderstorm WarningPAHHenderson50 min
Jul 30, 5:45 PM CDTFlash Flood WarningPAHUnion108 min
Jul 30, 5:57 PM CDTSevere Thunderstorm WarningPAHUnion48 min
Jul 30, 6:04 PM CDTSevere Thunderstorm WarningPAHHenderson, Union41 min
Jul 30, 6:32 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHDaviess, Henderson, McLean58 min
Jul 30, 6:52 PM CDTSevere Thunderstorm WarningPAHLivingston53 min
Jul 29, 9:25 PM CDTSevere Thunderstorm WarningPAHJefferson, Wayne50 min
Jul 29, 10:16 PM CDTSpecial Weather StatementPAHEdwards, Wabash29 min
Jul 29, 10:26 PM CDTSpecial Weather StatementPAHJefferson49 min
Jul 29, 10:43 PM CDTSpecial Weather StatementPAHGallatin, Hamilton47 min
Jul 29, 10:52 PM CDTSevere Thunderstorm WarningPAHJefferson38 min
Jul 29, 11:29 PM CDTSpecial Weather StatementPAHJefferson46 min
Jul 30, 12:00 AM CDTSpecial Weather StatementPAHFranklin45 min
Jul 30, 12:42 AM CDTSpecial Weather StatementPAHFranklin48 min
Jul 30, 12:53 AM CDTAreal Flood AdvisoryPAHFranklin, Jefferson, Perry66 min
Jul 30, 10:11 AM CDTSevere Thunderstorm WarningPAHWabash49 min
Jul 30, 11:11 AM CDTSpecial Weather StatementPAHWhite49 min
Jul 30, 3:57 PM CDTSpecial Weather StatementPAHJackson48 min
Jul 30, 4:00 PM CDTSpecial Weather StatementPAHHardin30 min
Jul 30, 4:04 PM CDTSevere Thunderstorm WarningPAHJackson, Williamson22 min
Jul 30, 4:37 PM CDTSpecial Weather StatementPAHFranklin38 min
Jul 30, 4:48 PM CDTSevere Thunderstorm WarningPAHFranklin, Jefferson, Perry42 min
Jul 30, 4:59 PM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton, Saline, Williamson46 min
Jul 30, 5:07 PM CDTSpecial Weather StatementPAHWabash38 min
Jul 30, 5:11 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHFranklin, Gallatin, Hamilton, Jefferson, Saline, White49 min
Jul 30, 5:15 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash45 min
Jul 30, 5:32 PM CDTFlash Flood WarningPAHFranklin, Perry92 min
Jul 30, 5:47 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne43 min
Jul 30, 5:53 PM CDTSevere Thunderstorm WarningPAHGallatin, Saline40 min
Jul 30, 5:58 PM CDTSpecial Weather StatementPAHWayne47 min
Jul 30, 6:11 PM CDTSevere Thunderstorm WarningPAHGallatin, Hardin, Pope, Saline49 min
Jul 30, 6:16 PM CDTSevere Thunderstorm WarningPAHWabash25 min
Jul 30, 6:45 PM CDTSevere Thunderstorm WarningPAHJackson, Perry45 min
Jul 29, 11:06 PM CDTSpecial Weather StatementPAHWarrick24 min
Jul 30, 10:51 AM CDTSevere Thunderstorm WarningPAHGibson, Pike39 min
Jul 30, 11:21 AM CDTSevere Thunderstorm WarningPAHGibson, Pike, Spencer, Warrick24 min
Jul 30, 11:45 AM CDTSpecial Weather StatementPAHVanderburgh30 min
Jul 30, 5:41 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHGibson, Pike, Warrick79 min
Jul 30, 6:23 PM CDTFlash Flood WarningPAHGibson90 min
Jul 30, 6:31 PM CDTSevere Thunderstorm Warning Destructive damage threatPAHGibson, Vanderburgh, Warrick29 min
Jul 30, 6:34 PM CDTTornado WarningPAHSpencer, Vanderburgh, Warrick26 min
Jul 30, 6:45 PM CDTFlash Flood WarningPAHVanderburgh, Warrick2 hr

Nearby

Special Weather Statements in Illinois, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.